New Mexico, 2003

Damaging Wind in New Mexico, July 10, 2003

July 10, 2003 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 10, 2:00 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU JUL 10 2003

LITTLE TIME FOR DISC WITH ONGOING WX. OTHER THAN TWEAKING GRIDS FOR
CURRENT ACTIVITY WHICH SHOULD WANE TOWARD SUNSET...LOWERED MAX TEMPS
ACROSS THE NORTHEAST ON SATURDAY WHEN NEXT COOL SURGE EXPECTED.
OTHERWISE...PREVIOUS TRENDS IN CHECK.  KJ

PRELIMINARY NUMBERS...

FARMINGTON................ 058/101 060/100 059 41000
GALLUP.................... 047/099 050/098 052 41000
GRANTS.................... 051/098 053/096 057 41000
GLENWOOD.................. 058/104 061/103 058 41211
CHAMA..................... 044/091 045/088 045 41110
LOS ALAMOS................ 060/090 060/088 058 41110
RED RIVER................. 043/084 043/079 045 41111
TAOS...................... 053/094 053/089 052 41111
SANTA FE.................. 058/093 058/091 056 41111
SANTA FE AIRPORT.......... 062/096 062/094 058 41111
ESPANOLA.................. 055/099 055/096 057 41110
ALBUQUERQUE HEIGHTS....... 070/100 070/099 068 41110
ALBUQUERQUE VALLEY........ 065/103 065/102 063 41100
ALBUQUERQUE FOOTHILLS..... 066/097 066/096 063 41210
ALBUQUERQUE WEST MESA..... 068/103 068/102 068 41100
SOCORRO................... 065/105 066/103 062 41411
SANDIA PARK/CEDAR CREST... 059/094 059/092 056 41211
MORIARTY/ESTANCIA......... 055/097 055/095 053 41211
CARRIZOZO................. 062/098 063/096 060 41511
RUIDOSO................... 055/089 055/087 054 41511
RATON..................... 053/091 053/083 052 41111
LAS VEGAS................. 055/090 055/084 053 41311
ROY....................... 059/093 059/086 062 41001
CLAYTON................... 063/095 062/087 060 41001
SANTA ROSA................ 064/096 065/091 063 41201
TUCUMCARI................. 067/099 068/092 064 41001
FORT SUMNER............... 065/096 066/092 065 41200
CLOVIS.................... 065/096 066/093 066 41000
PORTALES.................. 065/097 066/094 066 41000
ROSWELL................... 069/099 069/098 068 41210

.ABQ...SEVERE TSTM WATCH PARTS OF CNTL/SCNTL NM TIL 03Z.
Hazardous weather outlook, Jul 10, 11:05 AM MST, 4 hours 35 minutes before
NMZ001>021-026-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...

SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL BE FOUND ACROSS THE
SOUTH CENTRAL MOUNTAIN REGION...INCLUDING AREAS FROM MOUNTAINAIR TO
RUIDOSO.  THE STORMS WILL DRIFT TOWARD THE SOUTHWEST AS THE
AFTERNOON PROGRESSES. ELSEWHERE...ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REMAINDER OF THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT EAST SLOPES AND ALSO ACROSS THE SOUTHEAST PLAINS FROM
ROOSEVELT TO CHAVES COUNTY. HAIL UP TO DIME SIZE COULD ACCOMPANY ANY
OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY IN THE
FORESEEABLE FUTURE. SEVERE WEATHER IS NOT EXPECTED THOUGH. STAY
TUNED TO THE LATEST FORECASTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KJ/DLC

In the hours before

Local storm report, Jul 10, 2:19 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
319 PM MDT THU JUL 10 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0317 PM    WAGON MOUND               NM   1.00 INCH HAIL
07/10/03   MORA                           REPORTED BY PUBLIC.

JLP

The radar

The Albuquerque radar (KABX), 99 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Torrance

When
July 10, 3:40 PM MST
Where
Torrance County, 9 mi W of Clines Corners
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.000, -105.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375951.